Alert archive / Montana / Flood Watches in 2012
Flood Watch 5, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at Jul 2, 2012, 3:01 PM MDT for Lincoln County, Montana. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 3:01 PM MDT (21:01 UTC)
- Expired
- Jul 2, 2012, 6:39 PM MDT
- In force
- 4 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
County Lincoln County, MT
The radar
The Spokane radar (KOTX), 191 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WGUS65 KMSO 022101 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 301 PM MDT MON JUL 2 2012 MTC053-031215- /O.NEW.KMSO.FA.A.0005.120702T2101Z-120704T0000Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 301 PM MDT MON JUL 2 2012 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...LINCOLN. * THROUGH TUESDAY AFTERNOON * DUE TO INCREASE OF OUTFLOW FROM LIBBY DAM AND MODERATE RAINFALL AMOUNTS EXPECTED TONIGHT THROUGH TUESDAY...THE KOOTENAI RIVER BELOW LIBBY DAM IS IN THREAT OF REACHING FLOOD STAGE. * FLOOD STAGE IS 27.5 FEET. * AT 27.5 FEET...SOME HOMES ALONG THE BANKS OF THE KOOTENAI RIVER WILL HAVE FLOODING TO SECTIONS OF THEIR PROPERTY. * THE EXACT AMOUNT OF OUTFLOW BEING RELEASED FROM LIBBY DAM WILL DICTATE THE INCREASE IN RIVER HEIGHT FOR THE KOOTENAI RIVER AND POINTS DOWNSTREAM. THIS SITUATION IS BEING MONITORED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
1 follow-up statement
957 WGUS65 KMSO 030039 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 639 PM MDT MON JUL 2 2012 MTC053-030145- /O.CAN.KMSO.FA.A.0005.000000T0000Z-120704T0000Z/ /00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 639 PM MDT MON JUL 2 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA HAS BEEN CANCELLED. LIBBY DAM HAS INCREASED THE RELEASE OF WATER SO THE KOOTENAI RIVER BELOW LIBBY DAM IS EXPECTED TO REACH FLOOD STAGE LATER TONIGHT. A FLOOD WARNING HAS BEEN ISSUED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at Jul 2, 2:58 PM MDT, 3 minutes earlier.
Area forecast discussion, Jul 2, 2:58 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
258 PM MDT Mon Jul 2 2012
.DISCUSSION...A cold front will sweep across the area tuesday,
bringing gusty winds, with rainfall mainly for areas north and
west of Missoula. the heaviest rainfall will be concentrated in
northwest Montana. In addition, the gusty winds may impact
boaters on area lakes.
Aside from gusty winds, precipitation will also be an issue, but only
for locations in extreme northwest Montana. Confidence has increased
that between 0.25 and 0.50 inches of rain may fall from late
tonight through roughly noon on Tuesday in this area, with lighter
amounts possible across west central Montana and central Idaho.
Rain showers will quickly dissipate through the afternoon as high
pressure rebuilds over the western CONUS. This area of high pressure
will be the dominant feature for the rest of the week.
Temperatures will climb a few degrees each day, with values rising
into the 90s by Friday. Warm temperatures are likely to continue,
remaining in the upper 80s and low 90s through the weekend.
&&
.FIRE WEATHER...breezy and dry conditions, as well as sharp wind
shift, will elevate the fire weather conditions for Lemhi County
and other parts of southwest Montana for tuesday.
&&
.AVIATION...Benign flying conditions are expected for the rest of
today, however a cold front will cross the Northern Rockies
beginning tonight through Tuesday morning. The main impact to
aviation operations will be gusty winds beginning 03/1700Z and
becoming gusty by 03/2100Z. Scattered thunderstorms may also
develop in the afternoon, impacting southwest Montana and south
central Idaho. Winds area-wide will diminish late Tuesday evening.
Rain will also be an issue, but rain will be heaviest across
northwest Montana, specifically impacting KGPI.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING from Noon Tuesday to Midnight MDT Tuesday Night
Butte/Blackfoot Region.
ID...FIRE WEATHER WATCH from Tuesday afternoon through Tuesday
evening BELOW 6000 FEET FOR THE Eastern Lemhi County.
&&
gibson/allegrettoIn the hours before
Local storm report, Jul 2, 10:33 AM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1033 AM MDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM DEBRIS FLOW 4 S SALMON 45.12N 113.89W
07/01/2012 LEMHI ID TRAINED SPOTTER
DEBRIS FLOW INTO THE SALMON RIVER FOLLOWING HEAVY RAIN.
ALSO REPORTED HAIL THE SIZE OF DIMES.
&&
GIBSONThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:33 PM MDT | Special Weather Statement | MSO | Lake | 42 min |
| Jul 2, 3:06 AM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 11 hr |
| Jul 2, 2:24 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.